Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 29, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Apr 27, 2012, 4:54 PM EDT for Darlington County, Florence County, South Carolina. It was in force for 51 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2012, 4:54 PM EDT (20:54 UTC)
- Expired
- Apr 27, 2012, 5:45 PM EDT
- In force
- 51 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Darlington County, SC, Florence County, SC
The radar
The Columbia radar (KCAE), 97 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 5:15 PM EDT | TSTM WND DMG | Oats, SC | EM REPORTS A GROVE OF PINE TREES SNAPPED AND A 2-FT DIAMETER OAK TREE BLOWN OVER |
| Apr 27, 5:16 PM EDT | TSTM WND DMG | 1 Sw Oats, SC | TREE DOWN ON ROADWAY ON WEST SEVEN PINES RD. REPORTED BY SC HIGHWAY PATROL. |
| Apr 27, 5:29 PM EDT | HAIL 0.75 | 6 E Oats, SC | MARBLE DIME SIZE HAIL |
| Apr 27, 5:35 PM EDT | HAIL 1 | 5 Ne Timmonsville, SC | MAINLY PEA SIZE HAIL. SOME NICKLE SIZE WITH A FEW QUARTER SIZE. LASTED 5 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.9 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 75 J/kg
- Mixed-layer CIN
- -239 J/kg
- Mixed-layer LCL
- 1255 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
698
WUUS52 KILM 272054
SVRILM
SCC031-041-272145-
/O.NEW.KILM.SV.W.0029.120427T2054Z-120427T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
454 PM EDT FRI APR 27 2012
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN FLORENCE COUNTY IN NORTHEAST SOUTH CAROLINA
SOUTHWESTERN DARLINGTON COUNTY IN NORTHEAST SOUTH CAROLINA
* UNTIL 545 PM EDT
* AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
KELLYTOWN...OR 6 MILES SOUTHWEST OF HARTSVILLE...AND MOVING
SOUTHEAST AT 20 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
LYDIA...
OATS...
LAMAR...
CARTERSVILLE...
TIMMONSVILLE...
SARDIS...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3437 8028 3443 8018 3420 7981 3395 7995
3401 7993 3404 7999 3407 8003 3409 8009
3416 8016 3420 8012 3423 8012 3432 8018
3436 8018 3432 8024 3436 8029
TIME...MOT...LOC 2054Z 304DEG 19KT 3430 8014
$$
BACON2 follow-up statements
036
WWUS52 KILM 272114
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
514 PM EDT FRI APR 27 2012
SCC031-041-272145-
/O.CON.KILM.SV.W.0029.000000T0000Z-120427T2145Z/
DARLINGTON SC-FLORENCE SC-
514 PM EDT FRI APR 27 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR WEST CENTRAL FLORENCE AND SOUTH CENTRAL DARLINGTON COUNTIES...
AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR OATS...OR 8 MILES SOUTH OF HARTSVILLE...MOVING SOUTHEAST
AT 20 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAMAR...
CARTERSVILLE...TIMMONSVILLE AND SARDIS.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3435 8004 3420 7981 3401 7993 3404 7999
3407 8003 3409 8009 3416 8016 3420 8012
3423 8012 3428 8015
TIME...MOT...LOC 2115Z 304DEG 19KT 3424 8003
$$
BACON665
WWUS52 KILM 272141
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
541 PM EDT FRI APR 27 2012
SCC031-041-272151-
/O.EXP.KILM.SV.W.0029.000000T0000Z-120427T2145Z/
DARLINGTON SC-FLORENCE SC-
541 PM EDT FRI APR 27 2012
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL FLORENCE AND
SOUTH CENTRAL DARLINGTON COUNTIES WILL EXPIRE AT 545 PM EDT...
AT 539 PM EDT...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING
HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE WARNING WAS ALLOWED
TO EXPIRE.
THIS STORM MAY CONTINUE TO PRODUCE SMALL HAIL AND GUSTY WINDS ACROSS
NORTH CENTRAL FLORENCE COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SATURDAY MORNING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3435 8004 3420 7981 3401 7993 3404 7999
3407 8003 3409 8009 3416 8016 3420 8012
3423 8012 3428 8015
TIME...MOT...LOC 2141Z 308DEG 17KT 3417 7987
$$
BACONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 3:25 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Apr 27, 3:25 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 325 PM EDT FRI APR 27 2012 .SYNOPSIS... A STATIONARY FRONT WILL LINGER ACROSS THE AREA OVERNIGHT BEFORE LIFTING NORTH ON SATURDAY. WARM SOUTHWEST FLOW WILL PREVAIL THROUGH SUNDAY BEFORE THE FRONT DROPS BACK SOUTH AND CROSSES THE AREA SUNDAY NIGHT. RELATIVELY COOL HIGH PRESSURE WILL BRIEFLY BUILD IN BEHIND THE FRONT MONDAY...THEN MOVE OFFSHORE TUESDAY ALLOWING THE RETURN OF A WARM SOUTHERLY FLOW THROUGH THE REMAINDER OF THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 300 PM FRIDAY...A BACKDOOR COLD FRONT OVER EAST-CENTRAL NORTH CAROLINA HAS BECOME QUITE DIFFUSE INLAND BUT IS STILL VERY EASY TO LOCATE ALONG THE COAST WHERE A SOUTHWESTWARD-MOVING ROPE CLOUD AND 10-15 DEGREE TEMPERATURE GRADIENT EXIST. THE FRONT SHOULD EASE ITS WAY INTO WILMINGTON...ELIZABETHTOWN AND LUMBERTON EARLY THIS EVENING...STALLING OUT SOMEWHERE ALONG A LINE FROM LAKE CITY TO MURRELLS INLET TONIGHT. NORTH OF THIS BOUNDARY WINDS WILL BECOME EAST TO NORTHEAST...WHILE TO THE SOUTH A SOUTH TO SOUTHWEST WIND WILL CONTINUE. OF MORE IMPORTANCE IN THE NEAR-TERM...MODERATELY UNSTABLE CONDITIONS HAVE DEVELOPED ALONG AND SOUTH OF THE FRONT WHERE SB-CAPE VALUES ARE ECLIPSING 1500 J/KG AND LIFTED INDICES HAVE FALLEN BELOW -4. THERE IS A WANING CONVECTIVE CAP AT 800 MB THAT WILL BREAK WITH THE ARRIVAL OF A WEAK UPPER DISTURBANCE NOW CROSSING THE UPPER SAVANNAH RIVER VALLEY. MUCH OF OUR MODEL GUIDANCE IS FORECASTING AN MCS TO DEVELOP ACROSS SOUTH CAROLINA IN THE NEXT 1-2 HOURS...PROPAGATING EAST TO THE COAST BY 6-8 PM THIS EVENING. SUFFICIENT BULK SHEAR EXISTS FOR MULTICELL STORM ORGANIZATION. STEEP MID-LEVEL LAPSE RATES IS GENERATING 500 J/KG OF CAPE THROUGHOUT THE -10C TO -30C LAYER (ROUGHLY 18000-27000 FT AGL TODAY)...SUGGESTING LARGE HAIL COULD BE A THREAT. COLD POOL EFFECTS WILL FURTHER INCREASE THE POTENTIAL FOR DAMAGING WIND GUSTS ONCE THE MCS ACHIEVES "CRITICAL MASS." SPC HAS ALREADY GIVEN NOTICE IN THEIR MOST RECENT MESOSCALE DISCUSSION THAT A WATCH IS LIKELY ACROSS CENTRAL SOUTH CAROLINA...WHICH MAY END UP INCLUDING A PORTION OF THE SC PEE DEE. THE GREATEST POTENTIAL FOR SEVERE WEATHER SHOULD END AFTER 8 PM...WITH MORE IN THE WAY OF SHOWERS (AND LESS IN THE WAY OF THUNDERSTORMS) EXPECTED OVERNIGHT. THE APPROACH OF ANOTHER UPPER DISTURBANCE AFTER MIDNIGHT SHOULD INDUCE A SURFACE WAVE OF LOW PRESSURE TO DEVELOP ALONG THE STALLED FRONT. CROSS-FRONTAL FLOW ABOVE THE BOUNDARY LAYER COULD CREATE MORE SHOWERS OR EVEN JUST A PERIOD OF STRATIFORM RAIN AFFECTING MAINLY SOUTHEAST NORTH CAROLINA AFTER MIDNIGHT...MOVING OFF THE COAST AROUND DAYBREAK SATURDAY. LOWS TONIGHT SHOULD RANGE FROM AROUND 60 IN THE NORTH TO THE MID 60S IN THE SOUTH. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... AS OF 3 PM FRIDAY...COLD FRONT IS EXPECTED TO BE DRAPED EAST- WEST ACROSS THE CWA EARLY SATURDAY AND LIFT NORTH THROUGH THE AFTERNOON. CONVECTION ASSOCIATED WITH 500 MB SHORTWAVE ENERGY SHOULD BE MOVING OFF THE COAST IN THE MORNING. POPS WILL DECREASE THROUGH THE DAY AS THE ATMOSPHERE DRIES OUT ABOVE 850 MB...THOUGH IT WILL BE TOUGH TO RULE OUT AN ISOLATED TSTM DURING THE AFTERNOON...ESPECIALLY ALONG THE SEA BREEZE BOUNDARY. THE FRONT WILL REMAIN NORTH OF THE AREA THROUGH THE DAY SUNDAY. WEST-SOUTHWEST LOW-LEVEL FLOW AND MID-UPPER RIDGING WILL SEE TEMPS SOAR INTO THE MID 80S...EVEN UPPER 80S ACROSS THE SOUTHERN CWA. IT APPEARS THAT AN ABSENCE OF MID-LEVEL MOISTURE ALONG WITH SUBSIDENCE WILL PRECLUDE ANY SIGNIFICANT CHANCE OF CONVECTION. THE FRONT WILL RETURN SOUTH AS A BACKDOOR COLD FRONT SUNDAY EVENING AND WILL WARRANT AT LEAST SLIGHT CHANCE POPS ACROSS THE NORTHERN CWA...PERHAPS FURTHER SOUTH DEPENDING ON ITS PROGRESS. && .LONG TERM /MONDAY THROUGH FRIDAY/... AS OF 3 PM FRIDAY...MODELS NOW MORE AGGRESSIVE WITH HIGH PRESSURE PUSHING BACK DOOR COLD FRONT WELL TO OUR SOUTH ON MONDAY. GIVEN THE STRENGTH OF THE UPPER TROUGH OFF OF CANADIAN MARITIMES THIS SEEMS QUITE PLAUSIBLE. LOOKS LIKE IT WILL NOW WEAKEN TO THE POINT OF WASHING OUT OFF TO OUR SOUTH AS THE DAY WEARS ON. WHILE THIS WILL ACT TO KEEP HIGH TEMPERATURES COOL RELATIVE TO THE REST OF THE LONG TERM IT DOES NOT ARGUE FOR MUCH IN THE WAY OF RAIN CHANCES ASSOCIATED WITH THE BOUNDARY...NOR DOES THE BUILDING RIDGE ALOFT. THIS RIDGE...CENTERED OVER FL/BAHAMAS...WILL REMAIN IN PLACE TUESDAY AND WEDNESDAY WHILE THE SURFACE HIGH MOVES OFF THE EAST COAST. WARMER AND MORE HUMID BOUNDARY LAYER AIR WILL THUS ADVECT UP AND DOWN THE EAST COAST. THIS PATTERN WILL MORE OR LESS STAY AS-IS FOR THE REMAINDER OF THE LONG TERM. EVENTUALLY SOME MESOSCALE FORCING MAY SUPPORT ISOLATED CONVECTION ONCE HEAT AND MOISTURE BECOME ADEQUATE BUT GIVEN THE UNCERTAINTY AND EXPECTED LOW COVERAGE THE FORECAST WILL REMAIN DRY AT THIS TIME. TEMPS WILL BE ABOVE NORMAL THROUGH THE PERIOD WITH THE EXCEPTION OF MONDAY. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... AS OF 18Z...WEAK COLD FRONT VISIBLE ON SATELLITE IMAGERY WILL DROP INTO THE REGION THIS AFTERNOON. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND SOUTH OF THIS BOUNDARY. COVERAGE SHOULD BE SIMILAR TO YESTERDAY...PERHAPS A BIT LESS INTENSE. TONIGHT...WINDS SHIFT TO THE EAST NORTHEAST...USHERING IN MVFR CIGS...PERHAPS DROPPING TO IFR INLAND. A MODERATE UPPER LEVEL IMPULSE WILL MOVE INTO THE EASTERN CAROLINAS AFTER LOCAL MIDNIGHT...WITH ANOTHER ROUND OF SHOWERS AND EMBEDDED STORMS EXPECTED. BY MID MORNING SATURDAY... EXPECT IMPROVING CONDITIONS AS THE UPPER DISTURBANCE EXITS TO THE NORTHEAST. A MVFR CEILING MAY LINGER...LIFTING TO VFR BY EARLY SATURDAY AFTERNOON. EXTENDED OUTLOOK...ISOLATED STORMS POSSIBLE SATURDAY. VFR SUNDAY. MVFR OR BRIEF IFR VSBYS IN MORNING FOG POSSIBLE MONDAY THROUGH WEDNESDAY. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 300 PM FRIDAY...A BACKDOOR COLD FRONT HAS PUSHED SOUTH THROUGH THE MOREHEAD CITY AREA AND SHOULD BE MOVING INTO THE CAPE FEAR REGION BEFORE SUNSET. SOUTH TO SOUTHWEST SYNOPTIC WINDS WILL TURN EAST TO NORTHEAST BEHIND THE FRONT...ALTHOUGH WITH NO SIGNIFICANT INCREASE IN WIND SPEED EXPECTED. THE BOUNDARY WILL DROP SOUTH THROUGH MYRTLE BEACH LATE THIS EVENING...STALLING IN THE MURRELLS INLET VICINITY OVERNIGHT. A LARGE AREA OF THUNDERSTORMS IS EXPECTED TO DEVELOP ACROSS CENTRAL SOUTH CAROLINA IN THE NEXT 1-2 HOURS. THIS ACTIVITY SHOULD MAKE IT TO THE SOUTH CAROLINA COAST BEFORE SUNSET...PERHAPS AFFECTING A PORTION OF THE NC COAST AS WELL. HAIL AND STRONG WIND GUSTS ARE POSSIBLE WITH THIS ACTIVITY THROUGH 8-9 PM. AFTERWARDS...ALTHOUGH MORE SHOWERS AND PERHAPS THUNDERSTORMS ARE IN THE FORECAST OVERNIGHT THEY SHOULD BE OF THE NON-SEVERE VARIETY. SEAS HAVE BEEN SLOW TO FALL GIVEN ALL THE STRONG WINDS EXPERIENCED OVER THE PAST 24-36 HOURS. THE FRYING PAN SHOALS BUOY IS STILL HANGING ON TO 6 FOOT SEAS AS OF THE 2 PM REPORT...WITH 3-4 FT SEAS STILL REPORTED NEARSHORE AT THE CORMP BUOYS. SHOULD GRADUALLY FALL TO 2-4 FT TONIGHT. SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... AS OF 3 PM FRIDAY...STATIONARY FRONT WILL BE DRAPED SOMEWHERE NEAR THE NC-SC STATE LINE SATURDAY MORNING AND WILL MOVE TO THE NORTH THROUGH THE DAY. WINDS NORTH OF THE FRONT WILL BE PRIMARILY EAST...WITH A MORE SOUTHEASTERLY COMPONENT SOUTH OF THE BOUNDARY. WINDS WILL SHIFT TO THE SOUTH-SOUTHWEST AS THE FRONT LIFTS NORTH AND WILL REMAIN GENERALLY SOUTH-SOUTHWEST INTO SUNDAY EVENING. AT THAT POINT THE FRONT WILL MOVE BACK TO THE SOUTH...AND THERE IS SOME UNCERTAINTY ON HOW QUICKLY AND HOW FAR IT PROGRESSES. A SHIFT TO THE NORTHEAST APPEARS LIKELY SUNDAY NIGHT FOR THE WATERS NORTH OF LITTLE RIVER INLET...AND IS POSSIBLE FOR THE WATERS AS FAR SOUTH AS THE SANTEE RIVER AS WELL. AS FAR AS PRECIPITATION...EXPECT SCATTERED SHOWERS AND ISOLATED TSTMS TO BE MOVING ACROSS THE WATERS EARLY SATURDAY IN ASSOCIATION WITH A MID-LEVEL DISTURBANCE. THESE SHOULD EXIT THE WATERS BY LATE MORNING...THEN ANY SIGNIFICANT CHANCE FOR CONVECTION APPEARS TO HOLD OFF UNTIL SUNDAY EVENING AND WILL BE ASSOCIATED WITH THE FRONTAL BOUNDARY DROPPING SOUTH. LONG TERM /MONDAY THROUGH WEDNESDAY/... AS OF 3 PM FRIDAY...COLD FRONT PREVIOUSLY THOUGHT TO BE STALLED ACROSS THE REGION EARLY MONDAY NOW MAY REMAIN WELL TO THE SOUTH. THERE IS STILL SOME UNCERTAINTY ESPECIALLY IN LIGHT OF THIS SHIFT BUT IT DOES SEEM PLAUSIBLE GIVEN THE POSITION AND STRENGTH OF FEATURES ALOFT. EASTERLY/ONSHORE FLOW FOR THE EARLIER PARTS OF MONDAY WILL BRING SOME HIGHER WAVE HEIGHTS ACROSS THE FORECAST ZONES. THIS ONSHORE FLOW COMPONENT MAY NOW LAST A LITTLE LONGER THAN PREVIOUSLY THOUGHT BY PERSISTING INTO MONDAY NIGHT AS THE HIGH OFF THE COAST ONLY VERY SLOWLY PROGRESSES EAST. BY TUESDAY HOWEVER THE ANTICIPATED VEER TO A MORE SOUTHERLY FLOW SPREADING NORTHWARD ACROSS THE WATERS. THERE WILL NOT BE A SIGNIFICANT CHANGE IN WIND SPEED AS THIS OCCURS BUT THE LESSENED ONSHORE COMPONENT SHOULD STILL TRANSLATE TO A SLIGHT DIMINUTION OF WAVE HEIGHTS. SOUTHERLY COMPONENT REMAINS THROUGH THE PERIOD BUT NOT THE TYPICAL BERMUDA HIGH TYPE OF MODERATE SWRLY FLOW...THIS HIGH WILL BE CONSIDERABLY DISPLACED EAST OF THAT. OVERALL WIND MAY BE A CATEGORY LOWER THAN THOSE BORNE OF BERMUDA HIGH...AND THERE COULD BE SOME VARIABILITY BETWEEN SOUTHERLY DIRECTIONS...I.E. SW TO S OR EVEN SE. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && SYNOPSIS...CRM NEAR TERM...TRA SHORT TERM...CRM LONG TERM...MBB AVIATION...DL/TRA
Hazardous weather outlook, Apr 27, 3:54 PM EDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE WILMINGTON NC 354 PM EDT FRI APR 27 2012 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-282000- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 354 PM EDT FRI APR 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON ACROSS CENTRAL SOUTH CAROLINA...MOVING EAST TO THE NORTH AND SOUTH CAROLINA COAST EARLY THIS EVENING. LARGE HAIL AND STRONG GUSTY WINDS ARE EXPECTED IN THE STRONGEST STORMS. MOST OF THE STRONG THUNDERSTORM ACTIVITY SHOULD MOVE OUT OF THE AREA BY 8 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. AMZ250-252-254-256-282000- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 354 PM EDT FRI APR 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS THIS EVENING WILL PRODUCE STRONG GUSTY WINDS AND POSSIBLY HAIL. MOST OF THE STRONG THUNDERSTORMS SHOULD EXIT THE AREA BY 9 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 9
In the hours before
Local storm report, Apr 27, 11:33 AM EDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1133 AM EDT FRI APR 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 4 WSW FAIRMONT 34.48N 79.18W
04/26/2012 E1.00 INCH ROBESON NC PUBLIC
1.0 INCH HAIL FELL AT THE INTERSECTION OF HIGHWAY 130
AND YUKON LN.
&&
EVENT NUMBER ILM1200064
CRMSpecial weather statement, Apr 27, 4:25 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
425 PM EDT FRI APR 27 2012
SCZ023-272100-
DARLINGTON-
425 PM EDT FRI APR 27 2012
...THUNDERSTORM WITH SMALL HAIL ENTERING WESTERN DARLINGTON COUNTY...
AT 425 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
WEST OF CLYDE...OR ABOUT 13 MILES NORTH OF BISHOPVILLE...MOVING EAST
AT 20 MPH.
SOME LOCATIONS IMPACTED INCLUDE HARTSVILLE...CLYDE...KELLYTOWN...
LYDIA...NORTH HARTSVILLE AND OATS.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3437 8028 3446 8011 3444 7998 3422 8005
3425 8013 3428 8014 3430 8017 3432 8018
3436 8018 3433 8021 3432 8024 3436 8029
TIME...MOT...LOC 2025Z 285DEG 16KT 3439 8029
BACONThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 4:25 PM EDT | Special Weather Statement | ILM | Darlington | 35 min |
| Apr 27, 5:53 PM EDT | Severe Thunderstorm Warning | ILM | Florence, Marion | 42 min |
| Apr 27, 6:32 PM EDT | Severe Thunderstorm Warning | ILM | Horry | 28 min |
| Apr 27, 6:51 PM EDT | Special Weather Statement | ILM | Florence | 39 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.